MAUDE Adverse Event Report: Spectranetics Corporation TightRail Rotating Dilator Sheath; Dilator, Vessel, For Percutaneous Catheterization

Spectranetics Corporation TightRail Rotating Dilator Sheath; Dilator, Vessel, For Percutaneous Catheterization
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 08/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv), a right atrial (ra), and a left ventricular (lv) lead due to bacteremia.Spectranetics lld lead locking devices (llds) were inserted into each lead to provide traction.Beginning with a 14f glidelight laser sheath, the lv and one rv lead were successfully removed.Next, the ra lead and remaining rv lead were targeted with a spectranetics 13f tightrail rotating dilator sheath.However, once the rv lead was removed and the tightrail came out of the body, the patient's blood pressure dropped, and rescue efforts began, including pericardiocentesis and sternotomy.A superior vena cava (svc) perforation was discovered, and repaired, and the ra lead was removed post-sternotomy.The patient survived the procedure.This report captures the tightrail in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A4) patient weight - not available from facility.B6) relevant tests/laboratory data - not available from facility.H3) the tightrail was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of tightrail devices.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TightRail Rotating Dilator Sheath
Common Device Name
Dilator, Vessel, For Percutaneous Catheterization
Manufacturer (Section D)
Spectranetics Corporation
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
Spectranetics Corporation
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
+1(719)447-2465
MDR Report Key50506809
Report Number3007284006-2026-00430
Device Sequence Number10087484
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)270812(10)0303551183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Device Lot Number0303551183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date08/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Medtronic 4398 LV lead; Medtronic 5554 RA pacing lead; Medtronic 6935M RV ICD lead; Medtronic 6947M RV ICD lead; Spectranetics 14F GlideLight Laser Sheath; Spectranetics CVX-300 Excimer Laser System; Spectranetics LLD Lead Locking Devices
Outcome Attributed to Adverse Event Life Threatening;
Patient Age41 YR
Patient SexMale
Patient RaceWhite